MAUDE Adverse Event Report: OSCOR INC. ADELANTE DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. ADELANTE DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0706509TD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported during a fenestrate aortic prosthesis procedure, by way of iliac access, the destino twist sheath handle detached when it was turned (without much pressure).The physician was not certain how many catheters he had already used through the destino twist, however, a new destino twist was used and the procedure was successfully completed.The patient is stable.The procedure was prolonged by 30 minutes, as the operation was very complex.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d9, g3, g6, h2, h3, h6 and h10.The device was used in treatment.One 7f destino twist steerable guiding sheath was returned with a 7f dilator.There were no other accessories.Blood was found on and inside of the sheath and dilator.According to the event description summary, the whole control system broke off when it was turned.It was unknown how many catheters were used in conjunction with the sheath and the operation was very complex.The sheath was returned from the customer with the sheath shaft separated from the handle.The handle was removed and it was found that the distal catheter support didn't show much evidence of glue inside the cavity that is supposed to hold the sheath shaft in place although the glue could have broken down during the decontamination process.Both broken ends of the sheath shaft exhibited a twisting of the liner.The distal catheter support under the handle didn't hold the sheath shaft in place and allowed the weakest point of the sheath shaft to rotate and break.Glue is to be placed on the sheath shaft during the distal catheter support installation onto handle and the approximate location of the sheath shaft break.It was stated in the event description summary that the operation was very complex and it was unknown how many catheters were used in conjunction with the sheath.When the handle was removed it was found that the distal catheter support didn't show much evidence of glue inside the cavity although the glue could have been broken down during the decontamination process.The most probable cause of failure is the torqueing of the handle while devices were placed in a deflected state along a tortuous anatomy while resistance was felt.Torqueing of the device when resistance is present can cause the front catheter support bond to fail allowing the distal end of the shaft to rotate inside the handle.This torqueing causes the shaft to break where the braid is terminated to extract the pullwire during shaft assembly.No manufacturing rejects or anomalies of this type were recorded in the device history record.The steerable guiding sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.Per manufacturing procedure destino steerable guiding sheath shaft assembly: carefully install and secure the strain relief onto the distal catheter support using cyanoacrylate.Turn the strain relief one full revolution to spread the adhesive evenly.Assure the strain relief is pushed against the ledge of the distal catheter support.Thread the front catheter support assembly onto the shaft with the strain relief facing the distal end.Note: place rear catheter support into slot with the notch facing up to allow needle placement for uv gluing operation as shown in figure 4 above.The instructions for use (ifu) informs the user: preparing steerable sheath for insertion: verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath: do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Deflecting and straightening the steerable sheath: twist the deflection collar slowly and carefully to deflect the distal tip.Caution: the sheath will deflect at the speed which the deflection collar is turned.Avoid rapid deflection that may cause vessel damage.When the desired deflection point or site access is achieved, stop turning the deflection collar.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE DESTINO¿ TWIST¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key14575397
Report Number1035166-2022-00071
Device Sequence Number12290470
Product Code DYB
UDI-Device Identifier00885672004422
UDI-Public00885672004422
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberDST0706509TD
Device Catalogue NumberDST0706509TD
Device Lot NumberDP-14486
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer10/29/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown